|Prescription side effects
May 14, 2006
A good friend of mine is HIV positive and has a history of drug abuse. I have agreed to help him if he does not start abusing prescription or non prescription drugs. He recently started a new round of HIV drugs and showed up at my house with slurred speech, droopy eyes etc. appeared to be impaired by drugs or alcohol. He has been prescribed Halcion, adavan, xanax and I confronted him about abuse of those drugs. My question to you is, is there any HIV drugs that would cause these side effects? Should he be taking adavan, xanax and Halcion on a regular basis?
| Response from Dr. Henry
Certainly the prescription drugs you mentioned can cause the side effects you described. If he is now on Sustiva as one of his HIV meds the central nervous side effects may be further pronounced. Also, some of the other HIV medications interfere with the body's ability to clear medications so side effects can be magnified. His HIV provider and pharmacist generally would review all of medications for interactions of concern. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Was Magic Johnson Infected With Hiv?
- Can You Tell If Someone Has Aids Just By Looking Under A Microscope?
- Can You Get Hiv From Sharing A Razor?
- Percent Chance Of Getting Hiv
- Tingling, Numbness, Or Pain In Feet Or Hands For Secondary Symptoms Of Hiv
- What Are The Pros And Cons Of Androgel?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.